Cherubini, Alessandra and Kisielewicz, Andrzej and Piochi, Brunetto - On the length of shortest 2-collapsing words

dmtcs:463 - Discrete Mathematics & Theoretical Computer Science, January 1, 2009, Vol. 11 no. 1
On the length of shortest 2-collapsing words

Authors: Cherubini, Alessandra and Kisielewicz, Andrzej and Piochi, Brunetto

Given a word w over a finite alphabet Sigma and a finite deterministic automaton A = < Q,Sigma,delta >, the inequality vertical bar delta(Q,w)vertical bar <= vertical bar Q vertical bar - k means that under the natural action of the word w the image of the state set Q is reduced by at least k states. The word w is k-collapsing (k-synchronizing) if this inequality holds for any deterministic finite automaton ( with k + 1 states) that satisfies such an inequality for at least one word. We prove that for each alphabet Sigma there is a 2-collapsing word whose length is vertical bar Sigma vertical bar(3)+6 vertical bar Sigma vertical bar(2)+5 vertical bar Sigma vertical bar/2. Then we produce shorter 2-collapsing and 2-synchronizing words over alphabets of 4 and 5 letters.


Source : oai:HAL:hal-00988185v1
Volume: Vol. 11 no. 1
Section: Automata, Logic and Semantics
Published on: January 1, 2009
Submitted on: March 26, 2015
Keywords: [INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]


Share

Browsing statistics

This page has been seen 35 times.
This article's PDF has been downloaded 38 times.